Alert archive / Georgia / Special Weather Statements in 2020
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at May 18, 2020, 7:13 PM EDT for Banks County, Madison County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 18, 2020, 7:13 PM EDT (23:13 UTC)
- Expired
- May 18, 2020, 7:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Atlanta, GA
- Wind
- 50
Counties Banks County, GA, Madison County, GA
The radar
The Greer radar (KGSP), 126 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.2 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 174 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 791 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
989
WWUS82 KFFC 182313
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
713 PM EDT Mon May 18 2020
GAZ024-025-027-182345-
Madison GA-Banks GA-Jackson GA-
713 PM EDT Mon May 18 2020
...SIGNIFICANT WEATHER ADVISORY FOR MADISON...BANKS AND NORTHERN
JACKSON COUNTIES UNTIL 745 PM EDT...
At 713 PM EDT...a line of strong thunderstorms was along a line
extending from Pendergrass to near Commerce to near Comer...and
moving north at 30 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Jefferson, Commerce, Homer, Danielsville, Lula, Maysville, Comer,
Pendergrass, Ila, Gillsville, Talmo, Pocataligo, Peach State
Speedway, Pinefield Crossroads, Paoli, Apple Valley, Hollingsworth
and Banks Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3444 8339 3432 8339 3427 8334 3424 8334
3426 8330 3425 8327 3424 8317 3427 8311
3423 8308 3417 8310 3413 8305 3405 8313
3414 8343 3413 8375 3420 8374 3430 8362
3436 8367 3440 8366 3446 8358 3448 8346
TIME...MOT...LOC 2313Z 201DEG 26KT 3415 8370 3421 8340 3409 8317
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 18, 3:14 PM EDT, 3 hours 59 minutes earlier.
Area forecast discussion, May 18, 3:14 PM EDT, 3 hours 59 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 314 PM EDT Mon May 18 2020 ...Afternoon Area Forecast Discussion For Monday, May 18th, 2020... .SHORT TERM /Tonight through Tuesday Night/... Satellite imagery shows three vorticity maxes surrounding the forecast area. The first, Tropical Storm Arther is expected to get nicked by the jet stream and be pushed out to see. A larger occluded, low pressure system over the midwest is drifting towards the southern Appalachians due to a large anticyclonic Rossby wave break that separated the low from the subtropical jet and created a region of strong high pressure in southeastern Canada that will continue to push the upper low towards our forecast area. The third vorticity maximum organized along a cold front in stretching from the midwest to the gulf with increased baroclinicity forming a meso-low pressure along the frontal zone in southern Alabama. Over the next 12-18 hours, this meso-low will help to push several waves of convective showers and thunderstorms through the area until the cold front is able to push through overnight as the synoptic, upper-level low moves into the Ohio and Tennessee River Valleys. With the added forcing from the mesolow moving through the region this afternoon and tonight, a Marginal Risk for severe thunderstorms is in effect with an isolated storms or two being capable of producing some damaging winds gusts, but overall chances are expected to be low. Following the frontal passage tomorrow, rain chances and sky cover will be reduced with only a slight chance of showers generally expected through the area, before a more summer-type pattern takes hold in the long term period. Temperatures will fall slightly tomorrow and tomorrow night with Highs in the low 70s to low 80s, and Lows decreasing from the 60s tonight to the mid 50s to mid 60s. Thiem .LONG TERM /Wednesday through Monday/... No changes made to the extended forecast. Beginning of the long term will be dominated by a cut-off low moving slowly SE from the midwest to stall over the SE, centered near TN, which creates an Omega block with ridging and another trough upstream that will keep the upper- level flow relatively stagnant for a few days. The low will slowly fill and begin to lift back to the northwest as the upper-level ridge upstream breaks over the top of the low. Eventually the low will be picked up by a large trough over the west coast that begins to progress again, and this is where the greatest discrepancy between guidance occurs, with the GFS picking up the low a little quicker than the Euro, which moves the low a little further east over the weekend before absorbing it again within the jet. The result of all this will be consistent rain chances over the CWA through most of the week, with highest chances in north GA and especially NE GA where flooding could be possible Tuesday and again on Wednesday as repeated rounds of heavy rain impact the area. Wednesday through Friday, most of the CWA is forecast to receive a half an inch to upwards of an inch of rain, with parts of NE GA with even higher totals. Thunderstorms will be possible, as plenty of moisture will remain, and favorable UL lapse rates will be present under the upper-level low. For Wednesday, generally trended toward a NAM/Euro solution, and stuck with the NBM after that with minor adjustments. As stated above, guidance begins to diverge into the weekend. The Euro is drier than the GFS for north GA, thanks in part to differences in the upper-level pattern. Stuck with the NBM again until things become a little more clear. Temps over the weekend should be back on the increase, with mid 80s and 90s making another return. Lusk/01 && .AVIATION... 18Z Update... MVFR/low VFR will continue through the afternoon as waves of SHRA/TSRA sweep through the area. TEMPOs are placed at most likely times from TSRA at each site, but will still be possible anytime during SHRA. Southerly winds will shift out of the west after the passage of a cold front overnight between 04-07Z at ATL. Timing of the westerly winds will coincide with the suppression of the SHRA. VSBYs remain above IFR thresholds but some reductions will be possible in heavy rain and areas to the west where skies clear after the front. //ATL Confidence...18Z Update... Medium Confidence on all elements. Thiem && .PRELIMINARY POINT TEMPS/POPS... Athens 64 77 58 68 / 70 50 60 60 Atlanta 63 74 58 71 / 70 30 40 50 Blairsville 60 70 53 63 / 80 60 70 80 Cartersville 60 73 56 71 / 80 30 50 60 Columbus 64 80 61 81 / 60 20 40 40 Gainesville 63 74 56 66 / 80 50 60 60 Macon 66 80 61 77 / 60 30 50 50 Rome 60 73 55 73 / 70 30 50 60 Peachtree City 61 75 57 74 / 60 20 40 50 Vidalia 67 84 65 80 / 40 40 30 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Thiem LONG TERM....01 AVIATION...Thiem
Hazardous weather outlook, May 18, 5:00 PM EDT, 2 hours 13 minutes before
Hazardous Weather Outlook...Updated National Weather Service Peachtree City GA 500 PM EDT Mon May 18 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-190845- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 500 PM EDT Mon May 18 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... Scattered thunderstorms are expected tonight. A few of these storms could be severe, with damaging winds being the primary threat. All storms will have the potential for frequent lightning, small hail, and heavy rain. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Isolated thunderstorms are possible each day Tuesday through Sunday. Although these storms are expected to remain below severe limits, any storm could produce frequent lightning, gusty winds and brief heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, May 18, 6:23 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
623 PM EDT Mon May 18 2020
GAZ062-075-076-182315-
Jefferson GA-Glascock GA-Warren GA-
623 PM EDT Mon May 18 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JEFFERSON...NORTHEASTERN
GLASCOCK AND SOUTHEASTERN WARREN COUNTIES UNTIL 715 PM EDT...
At 622 PM EDT...a strong thunderstorm was near Bastonville, or 10
miles northeast of Gibson...moving north at 15 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Wrens, Stapleton, Avera, Bastonville and Stellaville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3312 8235 3315 8257 3340 8255 3335 8255
3336 8253 3334 8250 3334 8245 3333 8243
3333 8242 3331 8240 3331 8234 3329 8230
TIME...MOT...LOC 2222Z 189DEG 13KT 3331 8243
HAIL...0.25IN
WIND...50MPHSpecial weather statement, May 18, 6:37 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
637 PM EDT Mon May 18 2020
GAZ039-051-061-062-182300-
Taliaferro GA-Wilkes GA-Hancock GA-Warren GA-
637 PM EDT Mon May 18 2020
...SIGNIFICANT WEATHER ADVISORY FOR TALIAFERRO...SOUTHERN WILKES...
NORTHEASTERN HANCOCK AND WARREN COUNTIES UNTIL 700 PM EDT...
At 636 PM EDT...a strong thunderstorm was near Mayfield, or near
Warrenton...moving north at 25 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Warrenton, Crawfordville, Norwood, Sharon, Camak, Cadley, Lundberg,
Jewell, Beall Springs, Mayfield, Powelton, Barnett, Rocky Creek Fire
Dept., Raytown and Culverton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3328 8267 3327 8270 3326 8272 3328 8292
3358 8289 3369 8266 3361 8262 3361 8264
3360 8265 3349 8260
TIME...MOT...LOC 2236Z 194DEG 21KT 3340 8276
WIND...40MPHSpecial weather statement, May 18, 6:41 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
641 PM EDT Mon May 18 2020
GAZ024-025-027-036-038-182315-
Madison GA-Banks GA-Jackson GA-Oglethorpe GA-Clarke GA-
641 PM EDT Mon May 18 2020
...SIGNIFICANT WEATHER ADVISORY FOR MADISON...SOUTHEASTERN BANKS...
EASTERN JACKSON...NORTHWESTERN OGLETHORPE AND CLARKE COUNTIES UNTIL
715 PM EDT...
At 640 PM EDT...a line of strong thunderstorms was along a line
extending from Statham to near Whitehall to near Maxeys...and moving
north at 30 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Jefferson, Commerce, Danielsville, Athens, Maysville, Arcade,
Nicholson, Comer, Winterville, Crawford, Colbert, Arnoldsville, Ila,
Carlton, Hull, Whitehall, Athens-Clarke County, Westgate Park,
Diamond Hill and Smithonia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3426 8334 3424 8334 3426 8331 3424 8324
3424 8314 3398 8302 3376 8324 3382 8330
3385 8328 3386 8333 3387 8333 3387 8336
3393 8342 3394 8352 3403 8356 3404 8360
3429 8355
TIME...MOT...LOC 2240Z 199DEG 27KT 3399 8359 3390 8329 3377 8323
WIND...50MPHSpecial weather statement, May 18, 6:47 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
647 PM EDT Mon May 18 2020
GAZ013>016-022>025-182315-
Hall GA-Banks GA-Jackson GA-Dawson GA-Forsyth GA-Pickens GA-White GA-
Lumpkin GA-
647 PM EDT Mon May 18 2020
...SIGNIFICANT WEATHER ADVISORY FOR HALL...SOUTHWESTERN BANKS...
NORTHWESTERN JACKSON...DAWSON...NORTHEASTERN FORSYTH...EASTERN
PICKENS...SOUTHWESTERN WHITE AND LUMPKIN COUNTIES UNTIL 715 PM EDT...
At 647 PM EDT...a line of strong thunderstorms was along a line
extending from Tate to near Silver City to near County Line...and
moving northeast at 40 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Gainesville, Dahlonega, Cleveland, Dawsonville, Braselton, Flowery
Branch, Oakwood, Lula, Maysville, Hoschton, Clermont, Pendergrass,
Gillsville, Talmo, Dougherty, Candler, Amicalola Falls State Park,
Coal Mountain, Mossy Creek and Juno.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3459 8370 3452 8366 3451 8367 3428 8352
3408 8379 3413 8382 3410 8387 3411 8392
3434 8426 3438 8426 3438 8432 3443 8441
3458 8431 3457 8426 3460 8425 3462 8420
3460 8419 3466 8413 3464 8404 3469 8399
TIME...MOT...LOC 2247Z 227DEG 33KT 3444 8440 3432 8407 3406 8382
WIND...50MPHSpecial weather statement, May 18, 6:53 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
653 PM EDT Mon May 18 2020
GAZ050-051-061-182330-
Taliaferro GA-Hancock GA-Greene GA-
653 PM EDT Mon May 18 2020
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN TALIAFERRO...NORTHWESTERN
HANCOCK AND EASTERN GREENE COUNTIES UNTIL 730 PM EDT...
At 653 PM EDT...a strong thunderstorm was over Liberty, or 11 miles
south of Greensboro...moving north at 25 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Greensboro, Union Point, Woodville, White Plains, Siloam, Liberty,
Veazey, Robinson, Shoulderbone, Lyneville and Daniel Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3331 8306 3336 8317 3337 8317 3340 8320
3338 8322 3339 8322 3372 8316 3370 8312
3371 8308 3366 8291 3363 8288 3364 8287
TIME...MOT...LOC 2253Z 197DEG 23KT 3342 8312
HAIL...0.25IN
WIND...50MPHSpecial weather statement, May 18, 7:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
713 PM EDT Mon May 18 2020
GAZ024-025-027-182345-
Madison GA-Banks GA-Jackson GA-
713 PM EDT Mon May 18 2020
...SIGNIFICANT WEATHER ADVISORY FOR MADISON...BANKS AND NORTHERN
JACKSON COUNTIES UNTIL 745 PM EDT...
At 713 PM EDT...a line of strong thunderstorms was along a line
extending from Pendergrass to near Commerce to near Comer...and
moving north at 30 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Jefferson, Commerce, Homer, Danielsville, Lula, Maysville, Comer,
Pendergrass, Ila, Gillsville, Talmo, Pocataligo, Peach State
Speedway, Pinefield Crossroads, Paoli, Apple Valley, Hollingsworth
and Banks Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3444 8339 3432 8339 3427 8334 3424 8334
3426 8330 3425 8327 3424 8317 3427 8311
3423 8308 3417 8310 3413 8305 3405 8313
3414 8343 3413 8375 3420 8374 3430 8362
3436 8367 3440 8366 3446 8358 3448 8346
TIME...MOT...LOC 2313Z 201DEG 26KT 3415 8370 3421 8340 3409 8317
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 2:06 AM EDT | Special Weather Statement | FFC | Laurens | 24 min |
| May 18, 2:29 AM EDT | Special Weather Statement | FFC | Laurens | 46 min |
| May 18, 11:52 AM EDT | Special Weather Statement | FFC | Baldwin | 23 min |
| May 18, 12:04 PM EDT | Special Weather Statement | FFC | Taliaferro | 26 min |
| May 18, 1:15 PM EDT | Special Weather Statement | FFC | Wilkes | 45 min |
| May 18, 2:08 PM EDT | Special Weather Statement | FFC | Chattahoochee, Harris, Muscogee, Stewart | 37 min |
| May 18, 2:35 PM EDT | Special Weather Statement | FFC | Troup | 25 min |
| May 18, 3:30 PM EDT | Special Weather Statement | FFC | Crisp, Dooly, Macon, Peach, Sumter | 45 min |
| May 18, 3:49 PM EDT | Special Weather Statement | FFC | Crawford, Monroe, Upson | 26 min |
| May 18, 5:06 PM EDT | Special Weather Statement | FFC | Baldwin, Jasper, Jones, Morgan, Newton, Putnam and 1 more | 24 min |
| May 18, 5:13 PM EDT | Special Weather Statement | FFC | Cobb, DeKalb, Fulton | 32 min |
| May 18, 5:37 PM EDT | Special Weather Statement | FFC | Greene, Morgan, Oconee, Putnam, Walton | 38 min |
| May 18, 5:52 PM EDT | Special Weather Statement | FFC | Cherokee, Gwinnett | 23 min |
| May 18, 6:12 PM EDT | Special Weather Statement | FFC | Clarke, Greene, Oconee, Walton | 33 min |
| May 18, 6:15 PM EDT | Special Weather Statement | FFC | Barrow, Cherokee, Dawson, Forsyth, Gwinnett, Jackson and 1 more | 30 min |
| May 18, 6:23 PM EDT | Special Weather Statement | FFC | Glascock | 52 min |
| May 18, 6:37 PM EDT | Special Weather Statement | FFC | Taliaferro, Warren | 23 min |
| May 18, 6:41 PM EDT | Special Weather Statement | FFC | Clarke, Jackson, Madison | 34 min |
| May 18, 6:47 PM EDT | Special Weather Statement | FFC | Dawson, Hall, Lumpkin | 28 min |
| May 18, 6:53 PM EDT | Special Weather Statement | FFC | Greene | 37 min |
| May 18, 7:17 PM EDT | Special Weather Statement | FFC | Hall, Lumpkin, White | 28 min |
| May 18, 7:28 PM EDT | Special Weather Statement | FFC | Oglethorpe, Taliaferro, Wilkes | 32 min |
| May 18, 7:53 PM EDT | Special Weather Statement | FFC | Taliaferro, Wilkes | 22 min |
Nearby
Special Weather Statements in Georgia, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.